MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH HAMMER GUIDE

OBERDORF SYNTHES PRODUKTIONS GMBH HAMMER GUIDE
Catalog Number 357.071
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a procedure on (b)(6) 2020, there were problems removing the proximal femoral nail antirotation (pfna).The extraction screw and hammer guide became twisted.Fragments were generated but were easily removed.Different instruments were used to complete the case.The procedure was completed successfully with a delay of three hundred and sixty (360) minutes.Patient status is unknown.Concomitant devices: pfna nail (part: unknown, lot: unknown, quantity: 1), pfna blade (part: unknown, lot: unknown, quantity: 1), hammer guide (part: 357.071, lot: unknown, quantity: 1).This report is for (1) hammer guide.This is report 1 of 1 (b)(4).Related product complaint: (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Narrative (breakage) couldn't be verified from the provided pictures, but it's visible that threads of the hammer guide are worn, based on this the complaint is confirmed.Product was not returned therefore no further investigation possible.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available (information or/and material), the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HAMMER GUIDE
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10521440
Report Number8030965-2020-06842
Device Sequence Number3118209
Product Code FZX
UDI-Device Identifier07611819073609
UDI-Public(01)07611819073609
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.071
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer09/16/2020
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXTRACTSCR F/PFNA BLADE; UNK - NAIL HEAD ELEMENTS: PFNA BLADE; UNK - NAILS: PFNA